Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 5, 2025, 12:25 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Dec 5, 2025, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2025, 12:25 AM MST (07:25 UTC)
- In effect from
- Dec 5, 2025, 9:00 AM MST
- Expired
- Dec 5, 2025, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WWUS74 KMAF 050725 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1225 AM MST Fri Dec 5 2025 NMZ027-TXZ270-271-052100- /O.UPG.KMAF.HW.A.0026.251205T1800Z-251206T0300Z/ /O.NEW.KMAF.HW.W.0037.251205T1600Z-251206T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1225 AM MST Fri Dec 5 2025 /125 AM CST Fri Dec 5 2025/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico. * WHEN...From 9 AM MST /10 AM CST/ this morning to 8 PM MST /9 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ Greening
1 follow-up statement
265 WWUS74 KMAF 051743 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1043 AM MST Fri Dec 5 2025 NMZ027-TXZ270-271-070200- /O.NEW.KMAF.HW.A.0027.251206T2000Z-251207T0200Z/ /O.CON.KMAF.HW.W.0037.000000T0000Z-251206T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1043 AM MST Fri Dec 5 2025 /1143 AM CST Fri Dec 5 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph. For the High Wind Watch, west winds 40 to 50 mph with gusts up to 70 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until 8 PM MST /9 PM CST/ this evening. For the High Wind Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ DeBerry
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 4, 10:06 PM MST, 2 hours 19 minutes earlier. Its key messages:
- Updated at 1046 PM CST Thu Dec 4 2025
- Strong winds are expected over the Guadalupes/Delawares Friday and Saturday. A High Wind Watch is in place for these areas Friday, with Saturday likely needing wind products as well.
- Temperatures rebound near to slightly above normal Friday through early next week.
Area forecast discussion, Dec 4, 10:06 PM MST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1106 PM CST Thu Dec 4 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1046 PM CST Thu Dec 4 2025
- Strong winds are expected over the Guadalupes/Delawares Friday
and Saturday. A High Wind Watch is in place for these areas
Friday, with Saturday likely needing wind products as well.
- Temperatures rebound near to slightly above normal Friday
through early next week.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 107 PM CST Thu Dec 4 2025
The upper low that has brought mostly cloudy and cooler conditions
will be on the way out to the northeast by this evening. High clouds
will remain, but low clouds should clear out by tonight. A secondary
wave moves through tonight and may bring a couple showers across Big
Bend, but amounts will be low, if measurable. Another upper level
low approaches the region tomorrow afternoon and a mid level jet
ahead of this system will increase winds in the region, particularly
in the Guadalupe and Delaware Mountains. For this, a High Wind Watch
has been issued for the mountains for tomorrow afternoon and
evening. Winds look to briefly subside by late tomorrow night.
The cold returns tonight for areas north of I-20 where temperatures
dip into the upper 20s to low 30s and 40s hold on along the I-10
corridor southward. With significantly less cloud cover remaining
during the day on Friday, highs rebound into the 60s for most with
50s holding on in the higher elevations. Lows settle back down into
the 30s and 40s Friday night with 20s across the northern Permian
Basin and parts of SE NM.
-Stickney
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 107 PM CST Thu Dec 4 2025
Upper-level flow becomes northwesterly Saturday on the back side of
a broad trough. Meanwhile, a lee trough brings about the development
of a surface low over the Plains, drawing breezy westerly/
southwesterly winds over our area Saturday afternoon. Winds still
look to be strong over the Guadalupe Mountains, likely requiring
High Wind products Saturday and into the overnight hours. Otherwise,
temperatures Saturday are forecast to top out in the mid 60s to low
70s (mid 50s in the higher terrain). Temperatures take a slight
tumble as the aforementioned surface low ushers in a cold front
early Sunday morning. Highs Sunday will reach the upper 50s to mid
60s for most, with 70s near and along the Rio Grande. Sunday night's
lows dip into the 20s and 30s. Heading into a new work week,
temperatures go back on an upward trend, warming mainly into the 70s
by Wednesday ahead of another cold front.
&&
.AVIATION...
(06Z TAFS)
Issued at 1046 PM CST Thu Dec 4 2025
VFR conditions are expected to prevail through the period. Light
variable and southerly winds are anticipated to persist through
tonight into tomorrow morning at all terminals. BR looks to occur
at HOB late tonight. There is a very low (5-10%) chance of VIS
reducing to MVFR due to the potential freezing fog. Winds
increase and shift westerly to west-southwesterly beginning early
tomorrow afternoon lasting through the late afternoon to early
evening hours. Sustained winds will hover around 10-20 kts with
occasional wind gusts up to 25-30 kts is expected mainly between
18Z-23Z at most terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 43 33 65 33 / 0 0 0 0
Carlsbad 47 31 65 32 / 0 0 0 0
Dryden 55 41 63 42 / 0 20 10 0
Fort Stockton 47 40 69 40 / 0 10 0 0
Guadalupe Pass 45 36 55 36 / 0 0 0 0
Hobbs 45 28 62 30 / 0 0 0 0
Marfa 55 32 62 32 / 0 10 10 10
Midland Intl Airport 43 35 65 35 / 0 0 0 0
Odessa 43 36 64 35 / 0 0 0 0
Wink 45 33 66 32 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Friday afternoon through Friday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...93
LONG TERM....95
AVIATION...11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 10:43 AM MST | High Wind Watch | MAF | Eddy | 10 hr |
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.